Arkansas, 2010Lightning Strike in Arkansas, August 7, 2010
August 7, 2010 · NWS SHV · 1 event in 1 county or zone
Strong thunderstorms developed during the afternoon of August 7th across portions of Southwest Arkansas. These storms produced prolific cloud to ground lightning strikes, one of which destroyed a Salt Water Disposal Plant in the extreme southern part of Columbia County, Arkansas.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $75,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong thunderstorms developed during the afternoon of August 7th across portions of Southwest Arkansas. These storms produced prolific cloud to ground lightning strikes, one of which destroyed a Salt Water Disposal Plant in the extreme southern part of Columbia County, Arkansas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 7, 8:59 AM CST, 5 hours 1 minute earlier.
Area forecast discussion, Aug 7, 8:59 AM CST, 5 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
959 AM CDT SAT AUG 7 2010
.DISCUSSION...
A FEW SHOWERS ARE SHOWING UP ON THE RADAR THIS MORNING IN EAST
TEXAS AND NORTHERN LOUISIANA...THIS IS IN THE VICINITY A WEAK SHEAR
AXIS THAT IS NOW LOCATED BETWEEN THE I30 AND I20 CORRIDOR. THIS
FEATURE WILL BE THE FOCUS AREA FOR MORE THUNDERSTORM DEVELOPMENT
THIS AFTERNOON. WE SHOULD SEE MORE SCATTERED CONVECTIVE ACTIVITY
AS TEMPS BEGIN TO APPROACH 90...ESPECIALLY WITH THE DECENT
BOUNDARY LAYER AND MID LEVEL MOISTURE WE HAVE AROUND. THE CURRENT
FORECAST HAS THIS SCENARIO COVERED FAIRLY WELL...SO NO UPDATE WILL
BE NEEDED.
ELEVEN
&&
.AVIATION...
VFR CONDITIONS WILL CONTINUE ACROSS AREA TERMINALS TODAY...HOWEVER
SOME TSRA ACTIVITY MAY AFFECT A FEW TERMINALS THIS AFTERNOON. THE
I20 TERMINALS AND ELD WILL BE THE MOST LIKELY TO SEE SOME TSRA
ACTIVITY...SINCE THEY ARE IN THE VICINITY OF A WEAK SHEAR AXIS. A
FEW TEMPO GROUPS MAY BE USED...BUT AMEND WITH OCCURRENCE WILL LIKELY
BE THE ROUTE WE TAKE WITH TSRA ACTIVITY.
ELEVEN
&&
.PREVIOUS POINT TEMPS/POPS...
SHV 95 76 97 76 98 / 40 20 30 20 20
MLU 96 75 97 75 98 / 40 30 40 20 20
DEQ 95 75 98 75 99 / 40 30 30 20 20
TXK 96 75 98 76 99 / 40 30 30 20 20
ELD 95 75 97 75 98 / 40 30 40 20 20
TYR 99 77 98 77 98 / 40 20 20 20 20
GGG 97 76 98 77 99 / 40 20 20 20 20
LFK 98 77 98 76 98 / 40 20 20 20 20
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
11
Hazardous weather outlook, Aug 7, 10:18 AM CST, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1118 AM CDT SAT AUG 7 2010
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-081200-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1118 AM CDT SAT AUG 7 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AGAIN THIS AFTERNOON...AS
DAYTIME HEATING AND AMPLE MOISTURE COMBINE WITH A WEAK FRONTAL
BOUNDARY. OUTFLOW BOUNDARIES LEFT BEHIND FROM FRIDAYS STORMS MAY
ALSO HELP TO ENHANCE THUNDERSTORM DEVELOPMENT. ALTHOUGH A FEW
ISOLATED DAMAGING WIND GUSTS CANNOT BE RULED OUT...NO WIDESPREAD
SEVERE WEATHER IS EXPECTED AT THIS TIME. IN ADDITION...ANY STORMS
THAT DEVELOP WILL LIKELY BE SLOW MOVING AND EFFICIENT RAINFALL
PRODUCERS...GIVING THE POTENTIAL FOR LOCALIZED FLASH FLOODING OF
LOW LYING AND POOR DRAINAGE AREAS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
AFTERNOON SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
SUNDAY AND INTO THE UPCOMING WORK WEEK. WHILE A FEW STORMS MAY
BECOME SEVERE...NO WIDESPREAD SEVERE WEATHER IS EXPECTED AT THIS TIME.
IN ADDITION...AN UPPER LEVEL RIDGE OF HIGH PRESSURE IS EXPECTED TO
BUILD CLOSER TO THE REGION...AIDING TEMPERATURES TO REACH BACK
INTO THE UPPER 90S TO LOWER 100S. THIS MAY PUSH HEAT INDICES UP
TO DANGEROUS LEVELS ONCE AGAIN. WHILE NO HEAT ADVISORIES OR
WARNINGS ARE IN EFFECT AT THIS TIME...THEY MAY BE WARRANTED WITHIN
THE NEXT DAY OR TWO.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION SHOULD NOT BE NEEDED THROUGH TONIGHT.
ELEVEN
Lightning, Columbia
- When
- August 7, 2:00 PM CST
- Where
- Columbia County, 3.61 mi W of Chalybeat Spgs
- Injuries
- 1 direct, 0 indirect
- Property damage
- $75,000
- Reported by
- Newspaper
- Coordinates
- 33.035, -93.142
Lightning struck a container at the Key Energy Services Salt Water Disposal Plant about one mile north of the Louisiana state line in extreme southern Columbia County, Arkansas. This lightning strike set off an explosion and fire from nine tanks. The explosion and fire injured the operator on duty at the facility. He was taken to Magnolia Regional Medical Center with only minor injuries. The facility was a total loss.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flood in Minnesota, August 7 to 8, 2010$52,000 · EF4 · 14 events
- Tornado in North Dakota, August 7, 2010EF4 · 2 events
- Tornadoes and Damaging Wind in Wisconsin, August 7, 20109 injured · $450,000 · EF1 · 3 events
- Rip Current in North Carolina, August 7, 20101 death · 1 event
- Lightning Strike in Alabama, August 7, 20101 death · 1 event
- Tornado and Hail in Minnesota, August 7 to 8, 2010$65,000 · EF1 · 18 events
- Flash Flooding and Hail in Nevada, August 7 to 8, 2010$241,000 · 1 in hail · 5 events
- Tornado in Florida, August 7, 2010$58,000 · EF0 · 1 event
- Flash Flood and Hail in Mississippi, August 7 to 9, 2010$27,000 · 50 kt wind · 5 events
- Lightning Strikes in Texas, August 7, 2010$21,000 · 2 events
- Rip Current in Georgia, August 7, 20102 injured · 1 event
- Flash Flood and Hail in Colorado, August 7, 2010$5,000 · 1.5 in hail · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 256322.